Published Paper
Inserted: 28 sep 2023
Last Updated: 25 oct 2026
Journal: JOURNAL OF FUNCTIONAL ANALYSIS
Volume: 288
Number: 2
Year: 2025
Doi: https://dx.doi.org/10.1016/j.jfa.2024.110686
Abstract:
We prove an approximation result for functions $u\in SBV(\Omega;\mathbb R^m)$ such that $\nabla u$ is $p$-integrable, $1\leq p<\infty$, and $g_0(
[u]
)$ is integrable over the jump set (whose $\mathcal H^{n-1}$ measure is possibly infinite), for some continuous,
nondecreasing, subadditive function $g_0$, with $g_0^{-1}(0)=\{0\}$. The approximating functions $u_j$ are piecewise affine with piecewise affine jump set; the convergence is that of $L^1$ for $u_j$ and the convergence in energy for $
\nabla u_j
^p$ and $g([u_j],\nu_{u_j})$ for suitable functions $g$. In particular, $u_j$ converges to $u$ $BV$-strictly, area-strictly,
and strongly in $BV$ after composition with a bilipschitz map. If in addition $\mathcal H^{n-1}(J_u)<\infty$, we also have convergence of $\mathcal H^{n-1}(J_{u_j})$ to $\mathcal H^{n-1}(J_u)$.
Keywords: approximation, SBV, Infinite jump set
Download: